MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 22 g x 0.75 in.Miniloc winged infusion set with a y-site was returned for evaluation.An initial visual observation showed a large split in the tubing of the infusion set, approximately 1 cm distal to the proximal luer hub.Tensile weakness was observed in the tubing around the split.A hard, clear substance was observed in the proximal section of tubing and this substance was found to occlude the tubing when an attempt was made to flush the sample.A microscopic observation revealed the edges of the split were straight and smooth and the fracture surface was observed to be granular in texture.The edges of the split were also observed to be slightly wavy, most-likely due to hyperextension of the material prior to the burst.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10 ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The product ifu states: ¿high pressure or use with power injectors may cause leakage or damage.¿ a lot history review (lhr) of ascqs0122 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the miniloc tubing "exploded" during injection.Complainant stated that "it doesn't sound like any harm came from the leak".

Brand Name
MINILOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8692963
Report Number3006260740-2019-01630
Device Sequence Number1875719
Product Code FPA
UDI-Device Identifier00801741048081
UDI-Public(01)00801741048081
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0682234
Device Lot NumberASCQS0122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1